Is It Normal To Have A Severe "Radiation Burn" From Radiation Treatment?
Originally asked by Community Member Ulrike I. Dennett
Is It Normal To Have A Severe “Radiation Burn” From Radiation Treatment?
I was diagnosed Stage 4 breast cancer, had a lumpectomy, and underwent chemotherapy (6 rounds). 6 weeks later, they started radiation therapy; daily, once on either side of my breast.I am now experiencing a severe radiation burn under my armpit; looks like 2nd degree, outer skin is peeling and is painful. I have 1 week remaining where they say they will just target the lumpectomy site, but I’m concerned that with the present condition of
my breast, that this will be more harmful than good. What can I do? The doctor and
nurse and technician assure me that this will heal after treatments are completed. I have
nothing to compare to. I don’t know of anyone who has had this reaction.
Ulrike - I had a simular reaction when I underwent radiation. The doctor and nurses all told me to make sure I lather up with Keri Original, Jergens with Aloe, or the like type of lotion 3 times a day. I went from being regular skin toned to burnt to a crisp overnight. But once radaition ended (in Aug) my skin bubbled & peeled like a sunburn and now I’m just a tad darker. The lotion really helps. You should likely be checking in with your radiation dr weekly - have him look at the burn and see what he thinks. He may rx some special aloe gel.
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered By: Anj S